MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5 OLCRNN PL W/TNS 4H L 82MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5 OLCRNN PL W/TNS 4H L 82MM; PLATE, FIXATION, BONE
Model Number 72466304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the evos 2.7mm/3.5mm olecranon plate with tines 4h l 82mm was implanted in the right arm of the patient and later it was found out that the device was intended for the left side.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Date of event: information was updated.
 
Event or Problem Description
It was reported that the evos 2.7mm/3.5mm olecranon plate with tines 4h l 82mm was implanted in the right arm of the patient and later it was found out that the device was intended for the left side.The patient is in good health and has not experienced any problems.The labeling of the device was not incorrect.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, although the procedure was performed on the incorrect side per report ¿the labeling of the device was not incorrect¿ and ¿the patient is in good health and has not experienced any problems.¿ the future impact to the patient beyond the procedure cannot be determined.No further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to procedural variance or user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.7/3.5 OLCRNN PL W/TNS 4H L 82MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10203465
Report Number1020279-2020-02790
Device Sequence Number16398847
Product Code HRS
UDI-Device Identifier00885556665046
UDI-Public00885556665046
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K173293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72466304
Device Catalogue Number72466304
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/01/2020
08/19/2021
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/01/2020
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;